Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 30, NWS Elko, NV

December 14, 2006Elko County, Humboldt County, Nevada

NWS Elko, NV issued this wind advisory at Dec 14, 2006, 3:03 PM PST for Elko County, Humboldt County, Nevada. It took effect at Dec 14, 2006, 10:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 3:03 PM PST (23:03 UTC)
In effect from
Dec 14, 2006, 10:00 PM PST
Expired
Dec 15, 2006, 8:00 AM PST
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Humboldt County, NV

The radar

The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 142303
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
303 PM PST THU DEC 14 2006

...STRONG COLD FRONT TO BRING WINDY CONDITIONS TO NORTHERN NEVADA
TONIGHT AND FRIDAY MORNING...

.A STRONG COLD FRONT WILL APPROACH NORTHWESTERN NEVADA TONIGHT
BRINGING INCREASING WINDS. WINDS WILL REACH THEIR PEAK STRENGTH
LATE THIS EVENING INTO EARLY FRIDAY MORNING.

NVZ030-031-151200-
/O.NEW.KLKN.WI.Y.0030.061215T0600Z-061215T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE
303 PM PST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY. 

SOUTH WINDS WILL INCREASE LATER THIS EVENING TO 25 TO 35 MPH WITH
GUSTS TO 50 MPH AHEAD OF A STRONG COLD FRONT. WINDS WILL SWITCH TO
THE NORTHWEST AND DECREASE LATER FRIDAY MORNING BEHIND THE COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KLKN 151610
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
810 AM PST FRI DEC 15 2006

NVZ030-031-151715-
/O.EXP.KLKN.WI.Y.0030.000000T0000Z-061215T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE
810 AM PST FRI DEC 15 2006

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY. HOWEVER...WEST WINDS
OF 15 TO 25 MPH WITH GUST NEAR 40 MPH WILL CONTINUE OVER THE AREA THIS
MORNING. WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES OVER
THE AREA THIS AFTERNOON.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:00 PM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 14, 2:00 PM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PST THU DEC 14 2006

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP THROUGH NORTHERN
NEVADA FRIDAY AND REACH CENTRAL NEVADA BY LATE AFTERNOON. SCATTERED
SNOW SHOWERS WILL ACCOMPANY THE FRONT...LINGERING INTO SATURDAY AND
SUNDAY. HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN MONDAY AND
CONTINUE THROUGH THE MIDDLE OF THE WEEK FOR DRY WEATHER.
&&

.SHORT TERM...MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC
PATTERN TAKING MOST OF THE ENERGY WITH THE NEXT UPPER TROUGH SOUTH
ACROSS SRN CA AND AZ THIS WEEKEND. HOWEVER THERE ARE SOME BIG
DIFFERENCES IN THE DETAILS WHICH WILL DECIDE WHETHER CNTRL NV HAS A
SIGNIFICANT SNOW EVENT OR NOT. BEGINNING LATE FRIDAY NITE AND
CONTINUING THROUGH SATURDAY THE GFS SHOWS FROM 1/2 TO 2/3 INCH OF
QPF ACROSS CNTRL NV IN CONJUNCTION WITH A STALLED FRONTAL BOUNDARY
AND A 130 KT JET PROVIDING STRONG UPPER SUPPORT. THE NAM HAS THIS
BOUNDARY FURTHER SOUTH AND SHOWS ONLY ABOUT HALF THE QPF SHOWING THE
HIGHEST AMOUNTS ACROSS LINCOLN COUNTY THROUGH THE SERN CORNER OF
WHITE PINE INTO WEST CENTRAL UTAH. WITH SPLITTING SYSTEMS AM ALWAYS
LEARY OF BITING OFF ON A SIGNIFICANT SNOW EVENT ESPECIALLY WHEN THE
BULK OF THE ENERGY WILL BE FAR SOUTH OF OUR FORECAST AREA. FOR NOW
WILL BUMP UP POPS TO HIGH CHANCE ACROSS CNTRL NV FRI NITE AND SAT AND
MENTION IN THE HWO THE POSSIBILITY OF SIGNIFICANT SNOW ACROSS CNTRL
NV.

MODELS HAVE NOW SLOWED DOWN TIMING OF COLD FRONT...MOVING IT INTO
NWRN NV FRI MORNING THEN ACROSS THE REST OF NRN NV DURING THE
MORNING AND EARLY AFTN...THEN INTO CNTRL NV BY LATE AFTN. MODELS
CONTINUE TO SHOW NOT MUCH IN THE WAY OF MOISTURE WITH FRONT SO ONLY
EXPECTING SCATTERED LIGHT SHOWERS...QUICKLY TURNING TO SNOW BEHIND
THE FRONT. MODELS NOT SHOWING MUCH IN THE WAY OF MOISTURE OR
DYNAMICS ACROSS THE NORTH SATURDAY WITH UPPER TROUGH HEADING WAY
SOUTH SO ONLY HAVE SLIGHT CHANCE SHOWERS. UPPER TROUGH BEGINS TO
PULL OUT OF THE AREA SUNDAY WITH BEST CHANCES FOR SNOW SHOWERS
ACROSS EAST CENTRAL NV.

MODELS SHOWING RATHER STRONG SFC PRESSURE GRADIENT WITH THE COLD
FRONT DEVELOPING ACROSS HUMBOLDT AND NRN ELKO COUNTIES LATER THIS
EVENING INTO EARLY FRIDAY MORNING WITH A SFC PRESSURE DIFF OF AROUND
10 MB BETWEEN WMC AND BURNS OREGON AT ITS MAX. WITH FCST SOUNDINGS
SHOWING 35-40 KTS OF WIND JUST OFF THE SURFACE AM EXPECTING SOME
STRONG WINDS GUSTS TO 50 MPH...ESPECIALLY ACROSS HIGHER ELEVATIONS...
SO WILL BE ISSUING A WIND ADVISORY FOR THOSE AREAS.  CEC

LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY...LONG RANGE MODELS
IN GOOD AGREEMENT INTO EARLY NEXT WEEK...SHOWING WEEKEND U/L TROUGH
PUSHING SOUTH AND EAST OF THE REGION. WITH NORTHERLY TO
NORTHWESTERLY FLOW PROVIDING SOME UPSLOPE FLOW...WDLY SCT SNOW
SHOWERS WILL CONTINUE ACROSS THE REGION...MAINLY OVER THE ERN
MOUNTAINS SUNDAY NIGHT AND INTO MONDAY MORNING. KEPT 20 POPS IN THE
FORECAST WITH BELOW NORMAL TEMPS. BY THE MIDDLE OF NEXT WEEK...A
PROGRESSIVE RIDGE OF HIGH PRESSURE WILL PUSH INTO THE WRN U.S. WITH
TEMPS SLOWLY WARMING BACK TO SEASONAL NORMS BY
WEDNESDAY...HOWEVER...SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY
THROUGH THE PERIOD...ESPECIALLY NRN ZONES WITH WARM AIR OVERRUNNING
LLVL COLD AIR. 12Z GFS CONTINUES TO SHOW WEAK CLIPPER SYSTEM
EMBEDDED IN WESTERLY FLOW ALOFT PUSHING INTO THE REGION BY LATE
WEDNESDAY AND THURSDAY OF NEXT WEEK...KEPT LOW POPS ACROSS THE AREA
FOR THE POTENTIAL OF SCT SNOW/RAIN SHOWERS. OTHERWISE...NO
SIGNIFICANT PRECIP EXPECTED INTO THE LAST WEEK OF DECEMBER.  TT
&&

.AVIATION...TAFS AND TWEBS REFLECT EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 PM TONIGHT
TO 8 AM FRIDAY MORNING FOR HUMBOLDT AND NORTHERN ELKO COUNTIES...
ZONES 30 AND 31.
Hazardous weather outlook, Dec 14, 3:00 PM PST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
300 PM PST THU DEC 14 2006

NVZ013-035-037-151300-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
300 PM PST THU DEC 14 2006

.DAY ONE...TONIGHT AND FRIDAY

HAZARDOUS WEATHER IS UNLIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL CALIFORNIA AND SOUTHERN
NEVADA LATE FRIDAY NIGHT AND SATURDAY HAS THE POTENTIAL TO BRING
SIGNIFICANT SNOWFALL TO CENTRAL NEVADA. THE EXACT TRACK AND TIMING
OF THIS STORM IS STILL UNCERTAIN AT THIS TIME. INITIAL ESTIMATES
INDICATE 3 TO 6 INCHES OF SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ030-031-151300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
300 PM PST THU DEC 14 2006

.DAY ONE...TONIGHT AND FRIDAY

A STRONG COLD FRONT WILL BRING STRONG GUSTY WINDS TO HUMBOLDT AND
NORTHERN ELKO COUNTIES LATER THIS EVENING INTO EARLY FRIDAY MORNING.
GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY OVER HIGHER ELEVATIONS
AND PASSES. PLEASE REFER TO PRODUCT WWUS75 KLKN OR RNONPWLKN FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.